Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 29, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jul 22, 2013, 4:30 PM CDT for 4 counties in Wisconsin. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 22, 2013, 4:30 PM CDT (21:30 UTC)
- Expired
- Jul 22, 2013, 5:15 PM CDT
- In force
- 45 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Forest County, WI, Langlade County, WI, Lincoln County, WI, Oneida County, WI
The radar
The Green Bay radar (KGRB), 133 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 5:15 PM CDT | HAIL 0.88 | Summit Lake, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 22, 3:33 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.5 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 771 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
057 WUUS53 KGRB 222130 SVRGRB WIC041-067-069-085-222215- /O.NEW.KGRB.SV.W.0029.130722T2130Z-130722T2215Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 430 PM CDT MON JUL 22 2013 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN FOREST COUNTY IN NORTHEAST WISCONSIN... NORTHERN LANGLADE COUNTY IN NORTH CENTRAL WISCONSIN... EAST CENTRAL LINCOLN COUNTY IN NORTH CENTRAL WISCONSIN... EXTREME SOUTHEASTERN ONEIDA COUNTY IN NORTH CENTRAL WISCONSIN... * UNTIL 515 PM CDT * AT 426 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PARRISH... AND MOVING EAST AT 35 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. * LOCATIONS IMPACTED INCLUDE... PEARSON...SUMMIT LAKE...ELCHO...KOEPENICK...PELICAN LAKE...POST LAKE...MOLE LAKE AND PICKEREL. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 4552 8887 4528 8886 4535 8963 4547 8962 TIME...MOT...LOC 2130Z 268DEG 29KT 4543 8940 HAIL...<.75IN WIND...60MPH $$ MPC
3 follow-up statements
233
WWUS53 KGRB 222143
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
443 PM CDT MON JUL 22 2013
WIC041-067-069-085-222215-
/O.CON.KGRB.SV.W.0029.000000T0000Z-130722T2215Z/
FOREST WI-LANGLADE WI-LINCOLN WI-ONEIDA WI-
443 PM CDT MON JUL 22 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EXTREME
SOUTHEASTERN ONEIDA...EAST CENTRAL LINCOLN...NORTHERN LANGLADE AND
SOUTHWESTERN FOREST COUNTIES UNTIL 515 PM CDT...
AT 440 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PARRISH...AND
MOVING EAST AT 35 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
PEARSON...SUMMIT LAKE...ELCHO...KOEPENICK...PELICAN LAKE...POST
LAKE...MOLE LAKE AND PICKEREL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4552 8887 4528 8886 4535 8963 4547 8962
TIME...MOT...LOC 2143Z 268DEG 32KT 4542 8930
HAIL...1.00IN
WIND...60MPH
$$
MPC323
WWUS53 KGRB 222157
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
457 PM CDT MON JUL 22 2013
WIC085-222207-
/O.CAN.KGRB.SV.W.0029.000000T0000Z-130722T2215Z/
ONEIDA WI-
457 PM CDT MON JUL 22 2013
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN ONEIDA
COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING WILL REMAIN SOUTH OF ONEIDA COUNTY.
LAT...LON 4547 8923 4547 8905 4548 8905 4550 8889
4528 8886 4535 8951 4545 8951
TIME...MOT...LOC 2157Z 268DEG 32KT 4542 8912
$$
WIC041-067-069-222215-
/O.CON.KGRB.SV.W.0029.000000T0000Z-130722T2215Z/
FOREST WI-LANGLADE WI-LINCOLN WI-
457 PM CDT MON JUL 22 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
LINCOLN...NORTHERN LANGLADE AND SOUTHWESTERN FOREST COUNTIES UNTIL
515 PM CDT...
AT 454 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHWEST
OF PEARSON...AND MOVING EAST AT 35 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
PEARSON...POST LAKE...MOLE LAKE AND PICKEREL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4547 8923 4547 8905 4548 8905 4550 8889
4528 8886 4535 8951 4545 8951
TIME...MOT...LOC 2157Z 268DEG 32KT 4542 8912
HAIL...1.00IN
WIND...60MPH
$$
MPC747
WWUS53 KGRB 222212
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
512 PM CDT MON JUL 22 2013
WIC041-067-069-222222-
/O.EXP.KGRB.SV.W.0029.000000T0000Z-130722T2215Z/
FOREST WI-LANGLADE WI-LINCOLN WI-
512 PM CDT MON JUL 22 2013
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LINCOLN...
NORTHERN LANGLADE AND SOUTHWESTERN FOREST COUNTIES IS BEING
REISSUED...
PLEASE REFER TO THAT BULLETIN FOR THE LATEST SEVERE WEATHER
INFORMATION.
LAT...LON 4547 8923 4547 8905 4548 8905 4550 8889
4528 8886 4535 8951 4545 8951
TIME...MOT...LOC 2212Z 268DEG 32KT 4542 8893
$$
MPCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 4:08 PM CDT, 22 minutes earlier.
Area forecast discussion, Jul 22, 4:08 PM CDT, 22 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE GREEN BAY WI 408 PM CDT MON JUL 22 2013 NEW INFORMATION ADDED TO UPDATE SECTION .UPDATE... ISSUED AT 407 PM CDT MON JUL 22 2013 FORECAST UPDATED FOR THE SEVERE THUNDERSTORM WATCH WHICH COVERS MUCH OF THE FORECAST AREA. WILL DEAL WITH THE FOX CITIES AND LAKESHORE REGION AROUND MID EVENING IF NEEDED. && .SHORT TERM...TONIGHT AND TUESDAY ISSUED AT 220 PM CDT MON JUL 22 2013 LATEST RUC ANALYSIS AND SATELLITE/RADAR IMAGERY SHOW A STRONG COLD FRONT MOVING SOUTHEAST OVER WESTERN LAKE SUPERIOR...WESTERN WISCONSIN TO NORTHWEST IOWA. THOUGH UPPER SUPPORT IS LARGELY NORTH OF LAKE SUPERIOR. THERE MAY BE A WEAK IMPULSE OVER NORTHWEST WISCONSIN THAT HELPED CONVECTION FIRE EARLIER THIS AFTERNOON. THOUGH NOT THE 2500 ML CAPES THAT WERE EXPECTED EARLIER...ML CAPES HAVE RISEN INTO THE 1500-2000 J/KG RANGE WHICH WILL BE MORE THAN SUFFICIENT FOR SEVERE STORMS INTO NORTH-CENTRAL WISCONSIN LATER THIS AFTERNOON...PROVIDED THAT THIS PESKY INHIBITION CAN GET WHITTLED AWAY. DESPITE 0-6KM SHEAR OF 35 KTS AND DECENT LOW LEVEL SHEAR...THE FRONT IS STRUGGLING TO PRODUCE GOOD THUNDERSTORMS EVEN WITH DEWPOINTS IN THE UPPER 60S AHEAD OF IT. BUT POTENTIAL WILL REMAIN FOR SEVERE STORMS TO DEVELOP AS INHIBITION IS FURTHER ERODED. STORMS SHOULD BE ARRIVING INTO N-C WISCONSIN BY 21Z AND IRON MOUNTAIN TO WAUSAU BY 00Z. SEVERE WEATHER IS THE MAIN FORECAST CONCERN. TONIGHT...THE COLD FRONT WILL DRIVE SOUTHEAST ACROSS ALL BUT FAR NORTH-CENTRAL WISCONSIN THIS EVENING...AND EXIT AROUND MIDNIGHT OR SHORTLY THEREAFTER. ASSUMING SEVERE STORMS DEVELOP...STORMS SHOULD BE SURFACE BASED INTO THE EVENING WITH ML CAPES AROUND 1.5-2K J/KG AND 0-6KM BULK SHEAR VALUES AROUND 30-35KTS. STORMS SHOULD GROW MORE ELEVATED WITH TIME THIS EVENING WITH CAPES FALLING AS A RESULT. DECENT 0-1KM HELICITY SHOULD BE ABLE TO SUPPORT ROTATING UPDRAFTS THAT WILL KEEP A FEW STORMS ON THE STRONGER SIDE THOUGH...SO THE SEVERE THREAT SHOULD CONTINUE INTO THE MID-EVENING HOURS. AS STORM INTENSITY GRADUALLY DIMINISHES...THE MAIN THREATS WILL TRANSITION TO A DAMAGING WIND THREAT...WHICH SHOULD REACH INTO THE EASTERN SECTIONS OF THE FORECAST AREA LATE IN THE EVENING. BEHIND THE FRONT...PLENTY OF STRATO-CU UPSTREAM OVER MINNESOTA WILL ARRIVE LATE TONIGHT. WILL KEEP PARTLY TO MOSTLY CLOUDY CONDITIONS GOING THROUGH LATE TONIGHT BEFORE MOISTURE THINS OUT. TUESDAY...DRIER AIR WILL BE FILTERING SOUTH ACROSS MUCH OF CENTRAL AND NORTHEAST WISCONSIN DURING THE MORNING...THOUGH LINGERING MOISTURE OVER THE UPPER PENINSULA AND FAR NORTHERN WISCONSIN MAY KEEP SCT-BKN STRATO-CU AROUND A LITTLE LONGER THAN FURTHER SOUTH. NORTHERLY WINDS WILL BE DRIVING IN A COOLER AND LESS HUMID AIRMASS. HIGH TEMPS WILL ONLY REACH FROM THE UPPER 60S TO MID 70S UNDER MOSTLY SUNNY TO PARTLY CLOUDY SKIES. .LONG TERM...TUESDAY NIGHT THROUGH MONDAY ISSUED AT 220 PM CDT MON JUL 22 2013 UPPER PATTERN DURING PERIOD CHARACTERIZED BY NW UPPER FLOW AND OCNL SHORTWAVE TROFS MOVING THROUGH MEAN TROF POSITION. EACH SHORTWAVE TROF--MID WEEK AND END OF THE WEEK--WILL BRING SCATTERED CONVECTION AND COOLER AIR. STRONGEST OF THE SYSTEMS NEXT WEEKEND WILL BRING CHILLY AIR INTO STATE ON SATURDAY. WHILE UPPER FLOW IS CYCLONIC...SURFACE ANTICYCLONE AND DRY LOW-LEVELS SHOULD MINIMIZE THREAT FOR WIDESPREAD INSTABILITY SHOWERS. TEMP FORECAST THROUGH THE PERIOD GENERALLY A BLEND OF PREVIOUS FORECAST AND BEST PERFORMING 22/12Z MODELS. MIN TEMPS WED AM COULD SLIP TO 40 F IN THE BOGS OF NORTH-CENTRAL WISC. && .AVIATION...FOR 18Z TAF ISSUANCE ISSUED AT 1237 PM CDT MON JUL 22 2013 A STRONG COLD FRONT WILL BRING A SCT TO BKN LINE OF THUNDERSTORMS ACROSS NORTH-CENTRAL WISCONSIN MID TO LATE AFTERNOON...AND NORTHEAST WISCONSIN EARLY TO MID EVENING. STRONG GUSTY WINDS AND LARGE HAIL ARE POSSIBLE WITH THESE STORMS...BUT THAT WILL BE MORE OF A THREAT OVER NORTH-CENTRAL WISCONSIN THAN FURTHER EAST. BEHIND THE FRONT...PLENTY OF MVFR CIGS OVER NORTH DAKOTA AND MINNESOTA...AND WILL BRING THEM INTO CENTRAL AND NORTH-CENTRAL WISCONSIN TONIGHT. DRIER AIR WILL EVENTUALLY ARRIVE LATE TONIGHT TO SCOUR OUT THE MVFR CIGS...WHICH WILL LEAVE GOOD FLYING WEATHER FOR TUESDAY. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE.........TDH SHORT TERM.....MPC LONG TERM......JKL AVIATION.......MPC
Hazardous weather outlook, Jul 22, 2:21 PM CDT, 2 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 221 PM CDT MON JUL 22 2013 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-231930- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 221 PM CDT MON JUL 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH DAMAGING WINDS... LARGE HAIL...AND HEAVY RAIN THIS EVENING...ESPECIALLY OVER CENTRAL AND NORTH-CENTRAL WISCONSIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY THERE IS A CHANCE FOR THUNDERSTORMS ON FRIDAY...BUT SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND THIS EVENING. LMZ521-522-541>543-231930- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 221 PM CDT MON JUL 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING. SOME OF THE STORMS COULD CONTAIN GUSTY WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY INCREASING NORTH TO NORTHEAST WINDS AND WAVES WILL CREATE CONDITIONS HAZARDOUS FOR SMALL CRAFT TUESDAY INTO WEDNESDAY MORNING. MPC/JKL
In the hours before
Special weather statement, Jul 22, 4:17 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 417 PM CDT MON JUL 22 2013 WIZ010-011-018-019-222200- FOREST-LANGLADE-LINCOLN-ONEIDA- 417 PM CDT MON JUL 22 2013 ...SIGNIFICANT WEATHER ADVISORY... AT 415 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER NORTHEASTERN LINCOLN COUNTY...MOVING EAST AT 35 MPH. NICKEL SIZE HAIL...WINDS UP TO 50 MPH...ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... PARRISH... JEFFRIS... SUMMIT LAKE... ENTERPRISE... ELCHO... POST LAKE... PELICAN LAKE... MONICO... LENNOX... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. MPC
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 2:59 PM CDT | Small Craft Advisory | GRB | 29 hr | |
| Jul 22, 5:11 PM CDT | Severe Thunderstorm Warning | GRB | Forest, Langlade | 49 min |
| Jul 22, 5:46 PM CDT | Severe Thunderstorm Warning | GRB | Langlade | 44 min |
| Jul 22, 6:14 PM CDT | Severe Thunderstorm Warning | GRB | Florence, Forest | 46 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.